Jump to content

Curious about some Chemo affect's...


Larry H

Recommended Posts

Maybe some of you can tell me if wanting to sleep alot on some day's and being very cold is a common side effect of cisplatin&vp16 and of course my wife is already experiencing hair loss.Yesterday my wife was a ball of energy and today the sympton's i just mentioned..She star's round 2 next week for the three day treatment so maybe some of you can share your experience so we can know what to expect and way's you've all dealt with it...And Mo i expect to be able to tell you happy birthday....

Larry H

Wife of 43 yr's -9 children and 18 grand children and 2 great grand children..dxed sclc stage4 (maybe)in april 2004...The prayer of a rightious man avail's much...

Link to comment
Share on other sites

Larry -

The things your wife is experiencing are completely normal. And the symtoms can have weird peaks and valleys. I always felt fine on the days of chemo - it was 4-5 days later that I would be tired. And it was winter (in Chicago!) when I was going thru treatments - everytime I left the house I had to take a HOT bath when I got back in or I would just sit there and shiver for ever!

Each round of chemo will leave her a little more run down, because the body doesn't really recover from the previous round before they hit you again.

Hugs and prayers,

SandyS

Link to comment
Share on other sites

Larry,

Hi - sorry to hear about your wife. My husband is mid-way through his chemo for SCLC. I just ran in there and asked him about whether or not he gets cold sometimes and he said yes. I actually didn't remember so I thought I'd double check. I know he gets sweaty, even if he's just sitting down. Yes, yes, yes to the being tired part. He's "miserable" those days of chemo from the "consumption" of so much fluid into his body and then about Sunday/Monday (day 6/7) he is absolutely so wiped out he can barely open his eyes. He just finished his 3rd round and that was pretty hard on him. He's 41 and pretty strong so I can only imagine it would be harder for someone older (that isn't suppose to sound insulting, and I hope it doesn't, I certainly don't mean it that way).

I tell you he suffers from nausea a lot! They told us - don't just suffer wtih nausea, there are so many meds out there for that but Robert - taking Zofran - isn't getting complete relief.

Take care of yourself!

Link to comment
Share on other sites

Larry,

I would be hyper and couldnt sleep right after chemo due to the steroid given with it. Make sure your wife takes the nausea meds befor she feels nauseated. Once it begins it is hard to stop. That causes drowsiness. I would get tired a few days later really bad, and take to the bed. I slept most of the day. My hair fell out at three weeks, but not completely. My hair thined severly to where my scalp was visable. I was freezing! I had heavy blankets on me all summer. I got chills, and a low grade fevor (Don't let it get past 100 degress, which indicates an infection.) DRINK!!! Dehydration is easy on this paticular chemo combo. My ears would ring, I now cannot hear high pitches at all!!! Eye sight became blurry. I still have occassions in which my eyes do not adjust to light properly and get this strob effect for a few min.. I also got chemo fog brain, I felt a sense of unrealness- kind of an out of body like experience! Ha!

:lol: I didn't get this, but some have blisters in their mouths bad: although, I remember waking up and stickimg my tongue out in the mirror and running my teeth across my tongue, all my taste buds just fell off! I also had some tingling in my extremities. I hope this helps. Chemo sucks!!!!! Tell your wife to hang in there, it will be over soon. Also to remind herself that these symptoms are just a reminder that the chemo is working and doing it's job, SCLC responds well to chemo!

Cheryl

Link to comment
Share on other sites

I think everything you describe is totally normal. I had hot/cold flashes. On some days I could not not get enough rest and on others I was a bundle of nerves and energy. Esp. on the days of chemo-I always got steroids and I could hardly sleep then. It does get better. Esp. after the treatments and the Dr says it has worked!

Cindy

Link to comment
Share on other sites

Guest bean_si (Not Active)

Larry, I had radiation and chemo at same time. I was totally exhausted. I was probably dehydrated too as I developed radiation esophagitis early and it was there most of the three months I was taking treatment. I just couldn't drink anything. Food tasted off and I was wandering around the house with a thick bathrobe on even though I live in South Florida. This was during late December to March so it was cold but here cold means in the 50's. I would go out with a jacket made for campers/hikers and -20 degree weather and still feel that I was freezing.

But all these symptoms disappear so let your wife know that soon enough she'll be feeling much better.

Cat

Link to comment
Share on other sites

Hot Days / Cold Days / Hot AND Cold days/ fatigue / all common side effects and all will go away when treatment is completed. As has been said, it is just proof that the chemo is doing something. Hair loss was hard to take BUT it grows back and you can always start a pool to see what color it will come back as and if it will be curley or straight! Mine came back pure white the first time and is almost black this time (and I have dyed it red for so many years THIS is hard to get used to).

Your wife and family are in my prayers!

God Bless,

MO

Link to comment
Share on other sites

Hi Larry,

I concur with all of the above posts. Lot's of good advice and support is at this site. I had forgotten about some of the side effects because I was still teaching high school while I went through chemo and radiation. I guess I was so busy with students that I didn't have time to think about what side effect I might be experiencing. My routine was that every 3 weeks I would take sick days on Wed., Thurs, and Friday for the chemo and then the next Mon. and Tuesday to get better. One Friday we had a home football game. I am the pressbox announcer and "The Voice of the Don's" for Amador Valley H.S. football. I had finished the chemo at about 4:30 pm. and went to school for the game. After the game the athletic director came up to the pressbox and said, "Bud, you seem a little slow tonight and your voice is not as strong as it usually is". I explained why and he apologized . He was not aware that this was the week for my chemo. He became a strong support person for me and would always check on me to see how things were going.

I hope the medical team you have is as good as mine. My primary care doctor got the oncologist on board as soon as the pulminoligist made the diagnosis from the biopsy. The plan of attack was made by the oncologist and I met with the radiology oncologist and thorasic surgeon as soon as the UCSF Medical Center doctors gave a second opinion. My oncologist insisted on a second opinion. Maybe that's why he is one of the best in the SF Bay area.

Make sure your wife takes her nausea meds and drinks lots of water or juices to stay hydrated. Some foods will taste different and some foods you will not be able to be eaten again until months after the chemo.

Our prayers are with you and your wife as you travel this new journey.

Bud

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.